Tingling on face and scalp

by Natalia
(Abu Dhabi)

I had a low B12 count several months ago and had a few injections to increase the blood count. I was fine for about 3 months but then the tingling started again and with menses I was extremely exhausted. Then I was prescribed Zoloft (antidepressant).

It has helped with memory and fatigue. Only I was feeling rather numbed... I started using progestin which I know is a synthetic form of progesterone... so I will have to find the progesterone cream. It has helped me to feel more alive but I am still getting tingling on my face and scalp! I am only using 10mg of progestin for 10 days from the 16th day of my cycle to help with my fibroid. What must I do?

I always had tingling on my scalp from the age of 18 but thought it was my low blood pressure. Is it serotonin, B12 or more progesterone that I need? I notice the tingling is more severe when I am around people. My emotions are better though... no depression or short-temperedness. There has been progress. I just need to know what to do further.

Can I be affecting the Estridiol (estrogen) levels?

Help Please! I have done sooooooo much reading from Wray and it has helped. I even have to give my GYN information!

Comments for Tingling on face and scalp

Click here to add your own comments

May 28, 2010
Tingling on face and scalp
by: Wray

Hi Natalia. Low vitamin B12 can cause the problems you have. Although you had the level checked, did they also test to see what was causing it? The most obvious are hyperhomocystinuria, a deficiency in intrinsic factor in the gut, lack of digestive enzymes, a lack of animal protein and parasites in the gut. Please don't use the progestin, it suppresses all ovarian production of progesterone, not what you need. In fact I would say you have an excess of oestrogen, so would need more progesterone. I say this as you mention feeling exhausted when your period started, and you have a fibroid. Progesterone drops sharply just before we bleed, so the ratio of the two hormones becomes unbalanced. Progesterone is what you need for the fibroid, as these are stimulated by oestrogen. We do have a web page on fibroids, please see here.

Progesterone is very helpful for depression, so are many nutrients too,
please see here. Obviously being around people stresses you, supplemental progesterone should help here. Any stress drops progesterone levels sharply. Please find out why you are short of B12, consider using progesterone instead of the progestin and consider taking the nutrients to help the depression. If you are interested in using progesterone please read these two web pages first...
How to use progesterone cream
Estrogen dominance
To find a cream please see here. Take care, Wray

Jun 01, 2010
Results of hormone tests
by: Natalia

I have written in before about tingling on face and scalp. Also, extreme fatigue before and during menses. Depression sets in on the 4th day till about 5 days after menses... Using Zoloft everyday for anxiety. For about 3 years now I have had the fatigue and foggy memory with menses. It has been a long journey, many doctors visits!!

Recently I had hormone tests done on the 3rd day of menses and the results showed that my estradiol levels are low! progesterone is high! Now I am confused and concerned because I do have a fibroid and was using progestin from the 16th day of the cycle for 10 days. Now I have been given an estradiol tablet to be taken daily... I still have a regular 28 day menstrual cycle. Main concern was fatigue, feeling old, face dull and tingly and exteme lower back pain (sharp stabbing pain) and memory/brain empty! This has been going on for 3 years and has affected my work at that time of the month. B12 count was low also which I thought at the time was the root of the problem!

Please tell me what to do about the esradiol and progestin... I do not have the progesterone cream, I will have to ask around. Doctors and pharmacies do not know much about this. I also asked GYN about estradiol cream, was told it is only for menopausal women... Breast burny still before menses... HELP! I have been given soooooooo many answers I want to feel alive and sexy and vibrant and be healthy inside and out!! I am only 34 years old!

Jun 01, 2010
Hormone test results
by: Natalia

Hi! Me again! I have received my blood tests back and my estradiol levels are low and progesterone is high! The tests were done on the 3rd day of menses. Prior to the tests being done even tho I was using Zoloft, I was feeling extreme fatigue with menses and dull/tired and tingly face and scalp. Also, lower back pain (sharp stabbing pain). I just feel old/aged. The Zoloft has helped memory and short-temperedness. I also have a fibroid and was using a progestin tablet from day 16 of the cycle for 10 days. I have asked the Doc about estradiol cream, she said that it is usually used for menopausal women... What must I do?

Jun 04, 2010
Results of hormone tests
by: Wray

Hi Natalia. I'm very confused about the date your tests were done. Oestrogen would be low then, and the progestin is probably causing the high 'progesterone' level. Tests should only be done ±7 days before we bleed, which is when progesterone levels peak. The timing of your symptoms point to too low a level of progesterone, quite possibly you are not ovulating. You certainly won't be if on both a progestin and oestrogen, as these suppress ovulation, plus having a number of adverse side affects. Please see here. I'm also puzzled why they would give you oestrogen when you have a fibroid, did you read the web page we have on fibroids? And please consider the natural alternatives to the antidepressant. Please avoid sugar and all foods which convert to sugar, as sugar in any form upsets our blood glucose. This is turn can cause foggy brain, depression, fatigue etc. Take care, Wray

Jun 13, 2010
Estradiol
by: Anonymous

Hi Wray! Thank you for your feedback. It is confusing... this Hormone business! I will keep working at it... I do know that low Estradiol causes face tingling. Since I have been using the Estradiol valerate the tingling has subsided and it should help with depression and serotonin. Anyway, it has been alot to digest! I will sort out the fybroid, I know that the estrogen will not be good for this! I will inform you at a later stage with any new results. If anyone has suggestions or advice on my symptoms, please write! Thank you.

Jun 16, 2010
Estradiol
by: Wray

Hi Natalia I didn't realise you were using oestradiol, the reason it's helped a bit is because oestrogen activates the progesterone receptor sites, so boosting progesterone for a bit. But I don't think it's worth the risk, please see here. It will not help the fibroid as you say. I haven't found it helps depression either, whereas progesterone does, with no adverse side affects. Would love ot know how you get on, and please consider those nutrients I mentioned, in place of the antidepressant, they really do work. Take care Wray

Dec 09, 2013
hormonal or not
by: Eliza

Hi,
I would like you to give me an advice if you can, please.
When I became 27 I always became depressed one or two weeks before my period (mostly one week before). There was no outward reason but it was so strong and overwhelming. I could not control or resist it. By the first day of my period I wanted to die. On the second day of my period the depression disappeared completely.
After ten years this nightmare suddenly has stopped. Now I am too calm and my body does not respond to stress (eg. my muscles). I became suddenly optimistic and I do not worry about anything.
However, I have strange and painful physical symptoms instead of depression, for instance, diffuse hair loss; crawling under my scalp which gets worse one or two weeks before my period; pain in my shoulders, hands and feet; I have put on 25 kilos and my libido is down.
In theory my hormone levels are normal but no one has ever asked me: 'When was the first day of your period?'. The blood has not been taken one week before my period. My menstrual cycle is also normal.

My problem is, however, I do not know what caused the sudden change in my behaviour and keeps me calm for six years now. Why do I not respond to stress and why am I not depressed anymore? Why do I feel in my scalp the hormonal changes, for example, elevating estrogen or peaking progesterone? What causes the pain?

Any ideas?
Thank you!
Elisa

Dec 27, 2014
Same!
by: Sara

Elisa! I have the same exact experience as you!! If you get this (your post is quite old) please respond! Did you find any answers?

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...